Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 415, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 6, 2011, 3:02 PM CDT for Bryan County, Oklahoma. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2011, 3:02 PM CDT (20:02 UTC)
- Expired
- Jul 6, 2011, 3:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
County Bryan County, OK
The radar
The Dallas/Ft Worth radar (KFWS), 170 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 728 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 1794 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
617
WUUS54 KOUN 062002
SVROUN
OKC013-062045-
/O.NEW.KOUN.SV.W.0415.110706T2002Z-110706T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
302 PM CDT WED JUL 6 2011
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BRYAN COUNTY IN SOUTHEAST OKLAHOMA...
* UNTIL 345 PM CDT
* AT 302 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM NEAR UTICA...MOVING SOUTH AT 5 MPH.
HAZARDS IN THE WARNING INCLUDE...
WIND GUSTS TO 60 MPH...
* LOCATIONS IN THE WARNING INCLUDE ALBANY...BLUE...BOKCHITO...KEMP...
UTICA AND WADE.
LAT...LON 3382 9613 3377 9616 3375 9619 3376 9628
3372 9629 3369 9632 3369 9634 3374 9638
3403 9635 3404 9607 3384 9601
TIME...MOT...LOC 2002Z 348DEG 3KT 3390 9621
$$2 follow-up statements
986
WWUS54 KOUN 062019
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
319 PM CDT WED JUL 6 2011
OKC013-062045-
/O.CON.KOUN.SV.W.0415.000000T0000Z-110706T2045Z/
BRYAN OK-
319 PM CDT WED JUL 6 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTHERN BRYAN COUNTY...
AT 320 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM 3 MILES SOUTHWEST OF UTICA...MOVING SOUTHWEST AT 10 MPH.
HAZARDS IN THE WARNING INCLUDE...
WIND GUSTS TO 60 MPH...
* LOCATIONS IN THE WARNING INCLUDE ALBANY...KEMP AND UTICA.
LAT...LON 3394 9612 3382 9613 3377 9616 3375 9619
3376 9628 3372 9629 3369 9632 3369 9634
3374 9638 3401 9635
TIME...MOT...LOC 2020Z 064DEG 9KT 3387 9626
$$705
WWUS54 KOUN 062030
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
330 PM CDT WED JUL 6 2011
OKC013-062040-
/O.CAN.KOUN.SV.W.0415.000000T0000Z-110706T2045Z/
BRYAN OK-
330 PM CDT WED JUL 6 2011
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR SOUTHERN
BRYAN COUNTY...
WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE THROUGH ABOUT 4 PM AS THE
STORM CONTINUES TO DISSIPATE.
LAT...LON 3394 9612 3382 9613 3377 9616 3375 9619
3376 9628 3372 9629 3369 9632 3369 9634
3374 9638 3401 9635
TIME...MOT...LOC 2030Z 064DEG 9KT 3386 9629
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 11:52 AM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jul 6, 11:52 AM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1152 AM CDT WED JUL 6 2011 .AVIATION...AN OUTFLOW BOUNDARY THAT SETTLED TO NEAR KHBR TO KOUN...WILL CAUSE SLOW BACKING OF WINDS FROM NORTHWESTERLY TO SOUTHWESTERLY THIS AFTERNOON. A FEW THUNDERSTORMS MAY FORM NEAR THE EDGE OF DEEPER COOL OUTFLOW BACK TO THE NORTH OF THE LEADING WIND SHIFT. CHANCE OF THUNDER AT A GIVEN TAF SITE IS LOW...HOWEVER...UNTIL LATER TONIGHT WHEN AN ORGANIZED COMPLEX WILL LIKELY TRACK FROM KANSAS INTO NORTHERN OKLAHOMA. THIS WILL BRING ANOTHER...LONGER LIVED...WIND SHIFT BY THURSDAY MORNING. && .PREV DISCUSSION... /ISSUED 1005 AM CDT WED JUL 6 2011/ UPDATE... OUTFLOW ASSOCIATED WITH CONVECTION OVER KANSAS LAST NIGHT/ THIS MORNING IS MAKING DECENT PROGRESS TO THE SOUTH. TEMPS AHEAD OF OUTFLOW HAVE WARMED INTO THE LOWER 90S WHICH WILL HELP WITH BETTER MIXING PER OUN SOUNDING. THIS WILL HELP SLOW PROGRESS OF BOUNDARY. MAY NEED TO BRING WINDS AT OKC TAF AROUND TO THE NORTH FOR A FEW HOURS PER TLX DATA...BUT LIKELY NOT OUN. ADJUSTED GRIDS SOME TO ACCOUNT FOR WINDS AND COOLER TEMPS ACROSS NORTHERN OK...BUT AFTERNOON HIGHS WILL STILL BE CLOSE TO CURRENT FORECAST. && PREV DISCUSSION... /ISSUED 429 AM CDT WED JUL 6 2011/ DISCUSSION... THE WEATHER PATTERN TONIGHT LOOKS VERY SIMILAR TO THIS PAST NIGHT...SO ANOTHER BATCH OF MCSS WILL PROBABLY MARCH ACROSS COLORADO...NEBRASKA...AND KANSAS OVERNIGHT...PERHAPS CLIPPING NORTHEAST AND NORTH-CENTRAL OKLAHOMA. MODELS OTHER THAN THE NAM SEEM TO BE IN GOOD AGREEMENT ON THE PROGRESSION OF A WEAK COLD FRONT LATE THIS WEEK. MINIMAL RELIEF FROM THE HEAT...AND SOMEWHAT HIGHER RAIN CHANCES NORTH OF THE FRONT WILL BE THE MAIN EFFECTS AS THE FRONT MOVES SOUTH TOWARD I-40...BUT PROBABLY NOT MUCH FARTHER. BY THE WEEKEND...THE FRONT WILL HAVE RECEDED BACK NORTH...LEAVING OKLAHOMA AND NORTH TEXAS IN MUCH THE SAME PATTERN AS TODAY. THERE HAVE BEEN OCCASIONAL HINTS THAT TROPICAL WAVES MIGHT SLIP INTO THE SOUTHERN PLAINS NEXT WEEK...AND IF THAT HAPPENS...THEY WOULD BRING SOMEWHAT HIGHER RAIN CHANCES AND LOWER TEMPERATURES...AT THE COST OF HIGHER HUMIDITIES AND HEAT INDEX VALUES. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 105 73 102 77 / 10 20 20 20 HOBART OK 106 75 105 78 / 10 10 10 20 WICHITA FALLS TX 107 77 107 79 / 0 10 0 10 GAGE OK 103 70 96 70 / 10 20 20 20 PONCA CITY OK 100 70 91 72 / 20 30 40 30 DURANT OK 102 74 100 74 / 10 10 10 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 06/22/22
Hazardous weather outlook, Jul 6, 11:35 AM CDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1135 AM CDT WED JUL 6 2011
OKZ004>048-050>052-TXZ083>090-061700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1135 AM CDT WED JUL 6 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS ARE UNLIKELY...BUT AN ISOLATED SEVERE WIND GUST
IS POSSIBLE.
DISCUSSION...
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON
ALONG AND NEAR AN OUTFLOW BOUNDARY ACROSS CENTRAL OKLAHOMA.
MODEST INSTABILITY AND WEAK WIND SHEAR WILL LIMIT THE THREAT OF
SEVERE STORMS. HOWEVER...A FEW SHOWERS OR THUNDERSTORMS MAY PRODUCE
BRIEF WIND GUSTS NEAR 60 MPH AND BRIEF HEAVY RAINFALL. ADDITIONAL
THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE HIGH PLAINS DURING
THE AFTERNOON AND EVENING. THESE STORMS MAY ORGANIZE INTO ONE OR
MORE COMPLEXES AND MAY AFFECT PARTS OF NORTHERN OKLAHOMA LATER
TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY JUL 7.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY A PARTICULAR STORM WILL BECOME SEVERE...20 PERCENT.
OTHER HAZARDOUS WEATHER...
HOT WEATHER AND DRY VEGETATION WILL MAINTAIN AN INCREASED POTENTIAL
FOR WILDFIRES...ESPECIALLY IN WESTERN OKLAHOMA AND ADJACENT PARTS OF
TEXAS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
ON THURSDAY A COLD FRONT WILL REACH NORTHERN OKLAHOMA...AND OUTFLOW
BOUNDARIES MAY PUSH CLOSER TO INTERSTATE 40. AFTER ANOTHER DAY OF
STRONG HEATING...THUNDERSTORMS ARE LIKELY TO FORM ALONG THESE
BOUNDARIES AND THEN PROGRESS SOUTH AND EASTWARD THURSDAY EVENING
THROUGH FRIDAY MORNING. ISOLATED SEVERE WEATHER IS POSSIBLE. AFTER
FRIDAY MORNING...CONDITIONS WILL BECOME LESS FAVORABLE FOR ORGANIZED
STORMS UNTIL PERHAPS THE MIDDLE OF NEXT WEEK.
OTHER HAZARDOUS WEATHER...
HOT DAYTIME TEMPERATURES WILL CONTINUE...AND DROUGHT WILL MAINTAIN A
RISK OF WILDFIRES THROUGH THE PERIOD...PARTICULARLY IN THE WESTERN
HALF OF OKLAHOMA AND ADJACENT AREAS OF TEXAS. THE GREATEST FIRE
DANGER WILL LIKELY BE OVER THE WEEKEND WHEN THE WIND INCREASES.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM THURSDAY.In the hours before
Special weather statement, Jul 6, 1:52 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
152 PM CDT WED JUL 6 2011
OKZ042-061915-
PONTOTOC OK-
152 PM CDT WED JUL 6 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR PONTOTOC COUNTY.
AT 152 PM CDT...A THUNDERSTORM WAS LOCATED OVER BYNG...MOVING SOUTH
TOWARD ADA...AT 5 MPH. SUMMERTIME THUNDERSTORMS CAN SOMETIMES
PRODUCE DAMAGING WINDS AND CLOUD TO GROUND LIGHTNING WITH LITTLE
ADVANCED WARNING.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
CLOUD TO GROUND LIGHTNING...
LAT...LON 3471 9653 3475 9680 3487 9675 3486 9671
3488 9668 3492 9670 3493 9669 3493 9666
3490 9663 3492 9655 3488 9651
BURKESpecial weather statement, Jul 6, 2:08 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
208 PM CDT WED JUL 6 2011
OKZ041-042-047-061945-
MURRAY OK-JOHNSTON OK-PONTOTOC OK-
208 PM CDT WED JUL 6 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR JOHNSTON...MURRAY AND
PONTOTOC COUNTIES.
AT 207 PM CDT...ISOLATED THUNDERSTORMS WERE LOCATED FROM SULPHUR TO
8 MILES EAST OF HICKORY...MOVING SOUTHWEST AT 10 MPH. SUMMERTIME
THUNDERSTORMS CAN SOMETIMES PRODUCE DAMAGING WINDS AND CLOUD TO
GROUND LIGHTNING WITH LITTLE ADVANCED WARNING. THESE STORMS WILL
APPROACH TURNER FALLS...LAKE OF THE ARBUCKLES...AND MILL CREEK.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
CLOUD TO GROUND LIGHTNING...
LAT...LON 3431 9677 3431 9693 3434 9693 3434 9704
3438 9705 3438 9716 3439 9717 3459 9703
3459 9656
BURKESpecial weather statement, Jul 6, 2:36 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
236 PM CDT WED JUL 6 2011
OKZ046-050-062000-
LOVE OK-CARTER OK-
236 PM CDT WED JUL 6 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER AND LOVE COUNTIES.
AT 236 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF WILSON...MOVING SOUTH AT 10 MPH.
HAZARDS INCLUDE...
SMALL HAIL...
WIND GUSTS TO 50 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3387 9747 3390 9747 3391 9754 3419 9748
3417 9726 3388 9728 3388 9730 3386 9732
3385 9735Special weather statement, Jul 6, 2:49 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
249 PM CDT WED JUL 6 2011
OKZ052-062015-
BRYAN OK-
249 PM CDT WED JUL 6 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN COUNTY.
AT 249 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER UTICA...MOVING
SOUTHWEST AT 5 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
SMALL HAIL...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3380 9614 3375 9619 3375 9622 3376 9629
3381 9642 3402 9627 3394 9607The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 1:52 PM CDT | Special Weather Statement | OUN | Pontotoc | 23 min |
| Jul 6, 2:08 PM CDT | Special Weather Statement | OUN | Murray | 37 min |
| Jul 6, 2:28 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Johnston, Pontotoc | 37 min |
| Jul 6, 2:36 PM CDT | Special Weather Statement | OUN | Love | 24 min |
| Jul 6, 2:49 PM CDT | Special Weather Statement | OUN | Bryan | 26 min |
| Jul 6, 3:09 PM CDT | Special Weather Statement | OUN | Carter, Johnston, Marshall, Murray | 21 min |
| Jul 6, 3:28 PM CDT | Special Weather Statement | OUN | Johnston | 32 min |
| Jul 6, 3:58 PM CDT | Special Weather Statement | OUN | Marshall | 32 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.